Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 15, 2022, 1:34 PM CST for 5 counties in Texas; Eddy County, New Mexico. It took effect at Feb 16, 2022, 9:00 AM CST. It was in force for 20 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2022, 1:34 PM CST (19:34 UTC)
- In effect from
- Feb 16, 2022, 9:00 AM CST
- Expired
- Feb 17, 2022, 5:08 AM CST
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:07 PM CST | NON-TSTM WND GST 72 | 4 S Pine Springs, TX | AWOS STATION KGDP 4 S PINE SPRINGS. |
| Feb 16, 5:27 PM CST | NON-TSTM WND GST 64 | Pine Springs, TX | MESONET STATION 60 PINE SPRINGS GMNP. |
| Feb 16, 8:30 PM CST | NON-TSTM WND GST 62 | 11 Nne Van Horn, TX | MESONET STATION TWB49 11.2 NE VAN HORN (TWDB). |
| Feb 16, 8:38 PM CST | NON-TSTM WND GST 64 | 3 Nnw Pine Springs, TX | MESONET STATION GDBT2 THE BOWL. |
| Feb 16, 9:52 PM CST | NON-TSTM WND GST 59 | 1 Ene Pine Springs, TX | MESONET STATION PSGT2 PINERY. |
| Feb 17, 1:58 AM CST | NON-TSTM WND GST 58 | 7 Wsw Mcdonald Observat, TX | MESONET STATION WDPT2 WOLF DEN DMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3526 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS74 KMAF 151934 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 134 PM CST Tue Feb 15 2022 NMZ027-TXZ270-271-160930- /O.UPG.KMAF.HW.A.0006.220216T1500Z-220217T1200Z/ /O.NEW.KMAF.HW.W.0008.220216T1500Z-220217T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 134 PM CST Tue Feb 15 2022 /1234 PM MST Tue Feb 15 2022/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...West winds 45 to 60 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 9 AM CST /8 AM MST/ Wednesday to 6 AM CST /5 AM MST/ Thursday. * IMPACTS... Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272>278-280-160930- /O.CON.KMAF.HW.A.0006.220216T1500Z-220217T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, and Chisos Basin 134 PM CST Tue Feb 15 2022 /1234 PM MST Tue Feb 15 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
266 WWUS74 KMAF 160927 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 327 AM CST Wed Feb 16 2022 NMZ028-TXZ272>278-280-162130- /O.UPG.KMAF.HW.A.0006.220216T1500Z-220217T1200Z/ /O.EXB.KMAF.HW.W.0008.220216T2100Z-220217T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, and Chisos Basin 327 AM CST Wed Feb 16 2022 /227 AM MST Wed Feb 16 2022/ ...HIGH WIND WARNING IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of southeast New Mexico and southwest and west Texas. * WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Strong winds can cause power disruptions, hazards to trailers and high profile vehicles and blowing dust that can reduce visibility suddenly to near zero. Motorists should exercise extreme caution while driving in the high wind warning area. Be alert to sudden gusts of wind that may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ279-162130- /O.EXB.KMAF.HW.W.0008.220216T2100Z-220217T1200Z/ Central Brewster County- Including the cities of Big Bend NP, Panther Junction, and Marathon 327 AM CST Wed Feb 16 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Brewster County. * WHEN...From 3 PM this afternoon to 6 AM CST Thursday. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-162130- /O.CON.KMAF.HW.W.0008.220216T1500Z-220217T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 327 AM CST Wed Feb 16 2022 /227 AM MST Wed Feb 16 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...West winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Strong winds can cause power disruptions, hazards to trailers and high profile vehicles and blowing dust that can reduce visibility suddenly to near zero. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ059-060-067-075-281-282-162130- /O.NEW.KMAF.WI.Y.0004.220216T2100Z-220217T1200Z/ Northern Lea County-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Pecos-Presidio Valley-Lower Brewster County- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Presidio, Big Bend NP, Lajitas, and Castolon 327 AM CST Wed Feb 16 2022 /227 AM MST Wed Feb 16 2022/ ...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Drivers of vans, campers, trailers and other high-profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
317 WWUS74 KMAF 162018 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 218 PM CST Wed Feb 16 2022 NMZ028-TXZ272>280-171000- /O.CON.KMAF.HW.W.0008.220216T2100Z-220217T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 218 PM CST Wed Feb 16 2022 /118 PM MST Wed Feb 16 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of southeast New Mexico and southwest and west Texas. * WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Strong winds can cause power disruptions, hazards to trailers and high profile vehicles and blowing dust that can reduce visibility suddenly to near zero. Motorists should exercise extreme caution while driving in the high wind warning area. Be alert to sudden gusts of wind that may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-171000- /O.CON.KMAF.HW.W.0008.000000T0000Z-220217T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 218 PM CST Wed Feb 16 2022 /118 PM MST Wed Feb 16 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... * WHAT...West winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Strong winds can cause power disruptions, hazards to trailers and high profile vehicles and blowing dust that can reduce visibility suddenly to near zero. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ059-060-067-075-281-282-171000- /O.CON.KMAF.WI.Y.0004.220216T2100Z-220217T1200Z/ Northern Lea County-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Pecos-Presidio Valley-Lower Brewster County- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Presidio, Big Bend NP, Lajitas, and Castolon 218 PM CST Wed Feb 16 2022 /118 PM MST Wed Feb 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Drivers of vans, campers, trailers and other high-profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
606 WWUS74 KMAF 171108 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 508 AM CST Thu Feb 17 2022 NMZ028-TXZ273-171700- /O.CAN.KMAF.HW.W.0008.000000T0000Z-220217T1200Z/ /O.EXB.KMAF.WI.Y.0004.000000T0000Z-220217T1700Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 508 AM CST Thu Feb 17 2022 /408 AM MST Thu Feb 17 2022/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...Until 11 AM CST /10 AM MST/ this morning. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ027-TXZ270>272-274>280-171215- /O.CAN.KMAF.HW.W.0008.000000T0000Z-220217T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 508 AM CST Thu Feb 17 2022 /408 AM MST Thu Feb 17 2022/ ...HIGH WIND WARNING IS CANCELLED... High winds have subsided across the area. $$ TXZ059-060-067-075-281-282-171215- /O.CAN.KMAF.WI.Y.0004.000000T0000Z-220217T1200Z/ Loving-Winkler-Ward-Pecos-Presidio Valley-Lower Brewster County- Including the cities of Mentone, Kermit, Monahans, Fort Stockton, Presidio, Big Bend NP, Lajitas, and Castolon 508 AM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... Strong winds have subsided across the area. $$ TXZ045-050-171700- /O.EXB.KMAF.WI.Y.0004.000000T0000Z-220217T1700Z/ Gaines-Andrews- Including the cities of Seminole and Andrews 508 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Gaines and Andrews Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ029-033-034-171700- /O.EXT.KMAF.WI.Y.0004.000000T0000Z-220217T1700Z/ Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal 408 AM MST Thu Feb 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Northern Lea, Central Lea and Southern Lea Counties. * WHEN...Until 10 AM MST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 15, 11:23 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 15, 11:23 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1123 AM CST Tue Feb 15 2022
...New AVIATION...
See 18z aviation discussion below.
.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Tue Feb 15 2022
Winds will be gusty out of the south to southwest this afternoon
with winds becoming more southerly this evening and remaining
elevated for MAF and FST. There is a slight chance of low ceilings
for MAF around 12z but confidence is low at this time.
&&
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 446 AM CST Tue Feb 15 2022
A dynamic storm system is expected to bring strong winds, fire
weather concerns, and even thunderstorms over the next couple of
days. Quasi-zonal flow will transition to the SW this afternoon
ahead of a digging upper low over CA. Lee sfc troughing will lead to
increasing southwesterly winds across much of the area while height
falls begin to pull Gulf moisture west over S TX. This will set up a
dryline over the Permian Basin by this afternoon with the boundary
sharpening up overnight. Much of the region will see warm, downslope
winds today leading to much above normal temperatures in the 70's
and low 80's. Models are indicating very dry air advecting into the
higher terrain this afternoon with RH's crashing into the single
digits. The dry air combined with the winds and crisp fuels will
lead to very high to extreme fire danger for locations mainly west
of the Permian Basin. Please see the fire wx discussion below for
more info.
A strong low level jet will advect rich moisture west tonight with
dew points recovering into the 40's to near 50 across the Permian
Basin and Lower Trans Pecos. Low clouds and even some fog will be
possible east of the dryline Wednesday morning. Wednesday is looking
very active weatherwise as the storm system to our west nears and a
strong jet develops over the area. We are now in the range of some
of the higher resolution models which continue the trend of a very
windy afternoon and overnight. A strong mid level jet will shove a
Pacific front east across the higher terrain and adjacent plains
Wednesday afternoon. Mixed layer winds >35 kts seem probable across
these areas with much stronger gusts given the potential for showers
and virga as the upper storms passes overhead. Will expand the High
Wind Watch into the plains. Further east ahead of the Pac front,
strong southerly winds are expected. It looks like much of the area
could be dealing with blowing dust either side of the front. Models
are struggling with the position of the dryline Wed afternoon with
some of the hi-res guidance showing the boundary sticking very near
the I-20 corridor. This will likely affect high temperatures as a
thermal ridge develops just west of the dryline. Highs will reach
into the upper 70's and 80's within the ridge, with cooler
temperatures behind the front over the higher terrain.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 446 AM CST Tue Feb 15 2022
On Wednesday evening, a deep upper lvl trough will pivot over the
region, developing a negative tilt as it does so. At the sfc, a
Pacific Front assocd with a strengthening sfc cyclone over N TX
will blast through the area. Wind speeds behind this front look
incredibly strong with sustained speeds around 40-45 kts in the
mountains and 30+kts in the adjacent plains. Although mixing aloft
should begin to subside post-sunset, the potent 700 hpa jet
rounding the base of the aforementioned trough will still rake
the higher terrain for several hours. Thus, we have opted to
extend the High Wind Watch through 12Z Thursday. Meanwhile, a
dryline is progged to retreat wwd between 00Z-06Z Thursday. How
far west the dryline retreats before colliding with the Pacific
Front will determine exactly where convection will initiate. For
now, the best chance of thunderstorms will be across the far
eastern Permian Basin, but initiation may occur over the central
Permian Basin. We will have to wait until we are in range of the
CAMs to better determine timing and location of CI. Storms will
quickly race ewd and a strong storm or two will be possible
before moving off into the low rolling plains. After the upper
trough passes to the NE, a strong cold front will enter the region
Thursday morning which will usher in much cooler temperatures.
Highs on Thursday will be around 30 degrees cooler than Wednesday
ranging from 40s N to low 60s along the Rio Grande. The sfc high
will quickly move off the the east on Friday and southerly return
flow will commence, marking a steady warm up into this weekend.
Temperatures should rebound back above normal by Saturday and
Sunday as zonal flow aloft resumes. The forecast looks to remain
dry until another upper lvl system arrives early next week.
&&
.FIRE WEATHER...
Issued at 532 AM CST Tue Feb 15 2022
An active fire weather pattern is expected Today and Wednesday
across much of the area. A Red Flag Warning remains in effect today
for western portions of the region where critically low humidity
will combine with breezy to windy conditions. RFTIs will range from
critical in the plains to locally extreme in the Guadalupe Mountains.
Further eastward across the Permian Basin and Lower Trans Pecos,
elevated fire weather conditions are expected to materialize.
On Wednesday, the greatest area of concern will expand to include
all of southeast New Mexico and much of West Texas as far south as
the Rio Grande where a Fire Weather Watch remains in effect. A
strong west wind is expected with several hours of high winds likely
in the mountains and adjacent plains Wednesday afternoon into
Wednesday evening. Although relative humidity will not be as low
(12-15%), near critical to critical fire weather is still
anticipated due to the corridor of very strong winds in the watch
area. Isolated thunderstorms will also be possible late Wednesday
evening across the Permian Basin which will pose a risk for
lightning and gusty, erratic winds. A cold front will arrive late
Wednesday night, ushering in cooler temperatures and keeping fire
weather concerns low through the remainder of this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 48 78 36 / 0 0 0 30
Carlsbad 77 39 72 34 / 0 0 0 0
Dryden 70 45 77 46 / 0 0 0 0
Fort Stockton 81 48 80 42 / 0 0 0 10
Guadalupe Pass 69 44 62 31 / 0 0 0 0
Hobbs 74 37 72 30 / 0 0 0 10
Marfa 74 31 71 28 / 0 0 0 0
Midland Intl Airport 74 46 78 37 / 0 0 0 20
Odessa 75 46 78 38 / 0 0 0 20
Wink 79 37 77 36 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through Wednesday
evening for Andrews-Central Brewster County-Chinati
Mountains-Chisos Basin-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Lower Brewster County-Marfa Plateau-Pecos-Presidio
Valley-Reeves County Plains-Terrell-Van Horn and Highway 54
Corridor-Ward-Winkler.
Red Flag Warning until 8 PM CST /7 PM MST/ this evening for
Andrews-Dawson-Eastern Culberson County-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Reeves County Plains.
High Wind Watch from Wednesday morning through late Wednesday
night for Chinati Mountains-Chisos Basin-Davis Mountains-
Davis Mountains Foothills-Eastern Culberson County-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Marfa Plateau-Reeves County Plains-Van Horn and
Highway 54 Corridor.
NM...Fire Weather Watch from Wednesday morning through Wednesday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
Red Flag Warning until 7 PM MST this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Wednesday morning through late Wednesday
night for Eddy County Plains-Guadalupe Mountains of Eddy
County.
&&
SHORT TERM...80
LONG TERM....87
AVIATION...80Hazardous weather outlook, Feb 15, 1:32 PM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 132 PM CST Tue Feb 15 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-161945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 132 PM CST Tue Feb 15 2022 /1232 PM MST Tue Feb 15 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected this afternoon and early evening. A Red Flag Warning is in effect for Southeast New Mexico, the Guadalupe and Delaware Mountains, the upper Trans Pecos, and the Northwest Permian Basin. Patchy blowing dust is possible along with gusty winds for the Hwy 54 corridor, Southeast New Mexico, and much of the Permian Basin this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy to very windy conditions are expected Wednesday across Southeast New Mexico and most of West Texas. A High Wind Watch is in effect Wednesday for the Davis, Chinati, and Chisos Mountains, as well as the adjacent plains. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains. Critical fire weather conditions are possible Wednesday afternoon and early evening. A Fire Weather Watch is in effect for all areas stretching from Southeast New Mexico and the Northwest Permian Basin down to the Rio Grande Valley. Areas of blowing dust are expected Wednesday for most areas. Strong thunderstorms are possible across the northeast Permian Basin Wednesday evening. Small hail and gusty winds are the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.